Had a guy admitted the other day with a ck of >26,000. :imbar HX. htn, and hyperlipidemia. took bp pill and zocor. He just started the zocor 2 months ago. (remember Baychol?) Anyway, he had just started an excersize regimen the previous day. Trainer decided he should start (start!) with 2 hours per day. The day of admission, he had just completed 1/2 hr of cardio workout, and was laying on the mat doing situps when he had a "near syncope" episode. (Dizzy, lightheaded, nausea). Brought to our ER by ambo. I asked the doc why he thought the CK would be so high? LFT's were elevated, CK-MB was 4.something. Trop was negative. Guy had absolutely no S/S whatsoever. Then I remembered baychol. Or baycol. Whatever. (nice pens). Looked it up on the internet, and found that any of the statins can cause rhabdo. Told the doc. pat self on back.
Any others with CK's like this? with statins still on the market? I mean, the exercise might have contributed, but 2 days worth? Guy was mid 50's and weighted 243#.
May 22, '04
Last edit by susanmary on Jan 14, '05